MAUDE Adverse Event Report: COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK ENDOSCOPY ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G25730
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: unknown.Investigation evaluation: the customer provided four images.Two of the pictures are imaging done on the patient, showing the tip of the device inside the patient.The other two images show the distal end of the device, where the pushing catheter and catheter tip are missing.The report is considered confirmed solely based on pictures provided by the customer.The device history record for the lot number said to be involved was reviewed.A discrepancy, or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all silver expandable metal biliary stent systems are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends, and re-assess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a silver expandable metal biliary stent system.The user deployed the stent without an issue.The tip of the inner sheath detached and remained in the patient.One part of the broken tip is in the hilar bile duct and the other part is in the patient's stomach.A section of the device detached initially, but ultimately did not remain inside the patient¿s body.The detached inner sheath was retrieved 4 days after the procedure due to this occurrence during another endoscopic procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the customer provided four images.Two (2) of the pictures are imaging done on the patient, showing the tip of the device inside the patient.The other two images show the distal end of the device, where the pushing catheter and catheter tip are missing.Our laboratory evaluation of the product said to be involved confirmed the report as described.During a visual evaluation, the pushing catheter was detached from the inner catheter.The device was returned in two pieces.The pushing catheter was severely damaged throughout most of it's length, the damage possibly occurred during retrieval from the patient with forceps.There is a red substance on some parts of the pushing catheter.There were also kinks and bends throughout the length of the rest of the device.A meeting was held with manufacturing and production engineering, to further evaluate the device.The tubing that connects to the pushing catheter, was measured to verify tubing had been tapped.The tubing was cut open, and glue was visible in the threads.No anomalies were detected with the device construction.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The investigation confirmed the joint was manufactured correctly.The tubing and pushing catheter can pull apart if the device experiences excessive force during removal from the patient.Prior to distribution, all zilver expandable metal biliary stent systems are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a zilver expandable metal biliary stent system.The user deployed the stent without an issue.The tip of the inner sheath detached and remained in the patient.One part of the broken tip is in the hilar bile duct and the other part is in the patient's stomach.Additional information was received on 14-september-2020 which states that the user removed the remaining part of device by forceps under an additional endoscopic procedure.A section of the device detached initially, but ultimately did not remain inside the patient¿s body.The detached inner sheath was retrieved 4 days after the procedure due to this occurrence during another endoscopic procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ZILVER EXPANDABLE METAL BILIARY STENT SYSTEM
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10538002
Report Number1037905-2020-00383
Device Sequence Number3819239
Product Code FGE
UDI-Device Identifier10827002257303
UDI-Public(01)10827002257303(17)220315(10)W4192042
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K020788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2022
Device Model NumberG25730
Device Catalogue NumberZILBS-10-6
Device Lot NumberW4192042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 08/23/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date10/13/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC YELLOW ZEBRA WIRE GUIDE; OLYMPUS ENDOSCOPE, 260
Outcome Attributed to Adverse Event Required Intervention;